Upcoming & recent

HKU-SCF FinTech Academy | Research Seminar Series Talk 1

Time: 13 July 2021 4:00-6:00 pm HKT
Duration: 2 hrs
Location: Via Zoom
Link: Here
Description:

Professor Chen Lin (Associate Director of HKU-SCF FinTech Academy, Associate Dean (Research and Knowledge Exchange), Chair of Finance, Stelux Professor in Finance, Faculty of Business and Economics, HKU, Member, Board of Management, AIIFL) will present Financial Volatility and Digital Finance. Dr. Allen M.H. Au (Associate Professor, Department of Computer Science, Faculty of Engineering, HKU) will present HKU Coin: Towards Decentralized Privacy-Preserving Cryptocurrency with Accountability.

Read More... ...Read less

Digital finance, COVID-19 and existential sustainability crises: building better financial systems

Time: 30 June 2021 6:00-7:00 pm HKT
Duration: 1 hr
Location: Virtual
Link: Here
Description:

Initiated by the Melbourne Law School This lecture will explore how COVID-19 experiences are driving forward a range of efforts to build better infrastructure to address future crises, in particular interoperable electronic payments systems (including central bank digital currencies and other forms of sovereign digital currency), sovereign digital identification (particularly in the context of market integrity and non face-to-face transactions), and use of technology for regulatory, supervisory and compliance purposes.

Read More... ...Read less

ItalianCham Open Talks Series: HK in the era of the superpower struggle

Time: 10 June 2021 5:30-8:00 pm HKT
Duration: 2.5 hr
Location: RSVP - The Qube (Block B, 2/F), PMQ, 35 Aberdeen St, Central Hong Kong
Link: Here
Description:

Organized by the Italian Chamber of Commerce The Italian Chamber of Commerce in Hong Kong and Macao is pleased to invite you on Thursday, 10 June, from 5:30 PM to 8:00 PM to attend the first event of the ItalianCham Open Talks Series in Hong Kong. An exclusive evening during which Allan Zeman and Alberto Forchielli, moderated by Giuliano Castellano, will share their thoughts and perspectives of Hong Kong in the era of the superpower struggle.

Read More... ...Read less

Digital Assets in Hong Kong: What are They and How are They Taxed

Time: 31 May 2021 4:00-5:00 pm HKT
Duration: 1 hr
Location: Virtual
Link: Here
Description:

CLICK THE LINK TO WATCH | Initiated by the Taxation Law Research Programme (TLRP), Asian Institute of International Financial Law, Faculty of Law, University of Hong Kong | Join Dr. Oriol Caudevilla, Honorary Fellow of the Asian Institute of International Financial Law, in the webinar presentation 'Digital Assets in Hong Kong' who will contrast between digital assets and #cryptocurrencies, discuss #blockchain technology and how digital assets are taxed in Hong Kong. The presentation will take place via Zoom on Monday, 31 May 2021, 4-5pm HKT. Click link for REGISTRATION and more information.

Read More... ...Read less

Virtual FinTech Forum 2021

Time: 27 May 10am-7pm (HKT)
Location: Virtual
Link: Here
Description:

Join the Virtual FinTech Forum 2021 on Thursday, 27 May 10am-7pm (HKT) with keynote speakers: Secretary for Financial Services and the Treasury (HKSAR) Christopher Ching-Yu JP, Ethereum creator Vitalik Buterin and the Head of BIS Innovation Hub Benedicte N. Nolens. The core themes of this forum include FinTech for Industry 4.0 and FinTech for ESG & Sustainability. Details and registration in link.

Read More... ...Read less

DataFlow 2 Go

Time: 5:15 pm HKT, 20 May 2021
Duration: 1 hr
Location: Virtual
Link: Here
Description:

Initiated by the CUHK-LAW CCTL Transnational Economic Law and Dispute Settlement Group. Supported by the Asian Institute of International Financial Law. Data and the cross-border flow of data is so pervasive, so integral to everything we do from our finances to business to the AI systems powering the apps we use and even things we 3D print – that we have reached an unprecedented state of convergence. A misstep in one area may have unintended, even serious repercussions elsewhere. Hong Kong’s laissez-faire approach to data flows has not yet hampered development, but can this situation continue given the potential risks and without greater cross-pollination between disciplines? Coverage DataFlow 2 Go will bring together a convergence of stakeholders including to provide a vital, much needed discussion forum on cross-boundary, cross-platform issues that Hong Kong so urgently needs in order to mitigate the problem of unintended consequences and discuss whether Hong Kong needs a coordinated policy on cross-border data flows. Confirmed Speakers Bryan Mercurio, Simon F.S. Li Professor of Law at the Chinese University of Hong Kong Douglas Arner, Kerry Holdings Professor in Law and Director, Asian Institute of International Financial Law, University of Hong Kong Charles Ng, Associate Director-General of Investment Promotion, Invest Hong Kong (InvestHK) Matt Chan, Head of Public Policy, Regulatory Affairs & Sustainable Finance, Asia Securities Industry & Financial Markets Association (ASIFMA) (to be confirmed) Simon Lacey, Senior Lecturer of Law, University of Adelaide Urszula McCormack, Partner, King & Wood Mallesons Chester Soong, Internet Society Hong Kong Chapter Andrew Mitchell, Professor of Law, Monash University

Read More... ...Read less